joe5757
  • 2 replies
  • 693 views
  • 1 followings
joe5757, July 8,  2020  4:54pm EST

Looking for High BP Control in all the wrong places....

New to the forums and although I trust my primary care physician with my life, I’m looking for some suggestions. Sorry for the long email but figure it’s best to explain well so folks can understand.

I am a healthy early 60's active male. We have over an acre lot and every weekend mow, rake, trim and work in the yard for a massively aerobic workout. I run several times a week, slow pace 3-5mph for an hour. I mountain bike, hike, and stay quite active. Try to watch my diet, eat mostly healthy, very little salt, no soda, and was drinking regularly. 5'-10" and stay around 175-180lbs.  Hypertension runs in my family and over the last several years have seen my blood pressure rise from around 125/85 to average now around 145/95 and higher at times depending on stress up to 170/110 and after some workouts have seen 115/75. also have anxiety disorder which is well under control with bupropion HCl ER (XL) 150mg having taken that for a decade or more. For spikes in BP was prescribed clonidindine HCl 0.1mg which I didn’t take too often but did take. Had a spike about 4 years ago and they prescribed lisinopril which gave me nice rash, hives and difficulty breathing so dropped that.

Had some family issues with relatives, lost my parents and some other not so fun things and my blood pressure was way high and with the clonidine not bringing it down so my better half got me to go to the doc, figured it was time to take more drastic measures controlling. She had some issues and quit alcohol so to support her I did, too, except for maybe 1-2 drinks a week. My doctor prescribed metroprolol and amlodipine which seemed to help maybe a little, but after about 2 weeks my feet were balloons and my active life had to back off. I work remote so have to sit almost all day. Tried compression socks and everything so she switched me to verapamil ER but same result, walking around on balloons, pretty scary stuff.

She then pulled me off the calcium blockers and doubled me up on the metroprolol, feet were back to normal in a couple days. Really didn’t see much difference in BP. Started adding clonidindine every night before bed and that seemed to help a little in my morning reading but still not much change. So now she has me on the metroprolol twice a day and a clonidindine patch, expensive but willing to try anything. After about a week I’m still not seeing any significant difference. First morning reading is usually 145/95 and after resting a few minutes drops to 135/90 or so. My resting pulse is around 50bpm. Also I take hyrdroxyine twice a day, helps allergies and anxiety, go figure.

Have tried supplements like krill oil, multivitamins, curcumin, calcium, magnesium, and potassium but really don’t see much difference. Since it looks like ACE inhibitors and calcium blockers are off the table for me so my question is, does anyone have any suggestions on what direction I should think about discussing with my doctor?

2 Replies
  • Myrna
    Myrna, July 30,  2020  4:02pm EST

    I use amlodipine sometimes and in the past had problems with verapamil, severe allergic reaction, and I also have CVI(chronic venous insufficiency, failed valves in the veins) and I have the same problem with feet. Thank you for this information, very helpful. I also take bisoprolol, I have paroxysmal atrial fibrillation as well and I also use irbesartan as well for the high blood pressure. I tried clonidine for a  ****** flushing issue(I also have rosacea). I got bad pressure in the back of my neck, that made me dizzy, so I stopped taking it. 

  • YS5718
    YS5718, August 11,  2020  12:10am EST

    I have been dealing with many doctors and sadly very few know how to cure degenerative conditions such as HBP.  To the point that out of frustration started to study anatomy myself.  I did run into those few that appear to know what they are doing instead of following traditional farma protocols which only deal with symptoms and always ignore the cause.  If you are not under constant stress, HBP is caused by insufficient oxygen to any of our three organs - heart, kidney, brain. Insuffucient oxygen is caused by insufficient blood flow.  That means blood vessels have some blockage or mechanically restricted.

    Two of the arteries that supply oxygen to our brain run through the first vertebrate.  Sometimes when first vertebrate is misaligned it mechanically squezes those arteries causing HBP.  I would have chiropractor check that and eliminate as possible cause.

    Next I would look for blocked artery.  It may take a very long time to find one.  My grandma had HBP for decades and was on all sorts of meds until finally one doc recommended to do ultra sound to look for blockage.  After long time they finally found it in one of the neck artery which was 95% blocked.  After  blockage was surgically removed BP went to normal without any meds.

    I would also check kidney to make sure they function properly and rule those out as well.

    Looking for cause can take long time, frustrating, and costly.  But it is the only way out.  Popping a pill to make a problem temporarily go away is like painting over the rust.

    Educate yourself and start asking questions. Lots of questions.  If you doctor does not have answers look for a new doctor.  Read fine print for all your meds. If something is not clear ask questions. There is a reason it is written by lawyers for lawyers.

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active